Alert archive / Colorado / Red Flag Warnings in 2020
Red Flag Warning 11, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Mar 31, 2020, 2:35 PM MDT for Baca County, Huerfano County, Las Animas County, Colorado. It took effect at Apr 1, 2020, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2020, 2:35 PM MDT (20:35 UTC)
- In effect from
- Apr 1, 2020, 12:00 PM MDT
- Expired
- Apr 1, 2020, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Huerfano County, CO, Las Animas County, CO
The radar
The Pueblo radar (KPUX), 117 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.6 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2461 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
079 WWUS85 KPUB 312035 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 235 PM MDT Tue Mar 31 2020 ...A Red Flag Warning is in effect from Noon until 8 PM MDT Wednesday, for gusty winds, low humidity and dry fuels for fire weather zones 229, 230, 233 and 237 which includes Huerfano, Las Animas and Baca Counties... ...A Fire Weather Watch is in effect for late Thursday morning through Thursday evening for gusty winds, low humidity and dry fuels for fire weather zones 224, 229, 230, and 233, which includes the San Luis Valley, Huerfano and Las Animas Counties... COZ224-011245- /O.CAN.KPUB.FW.A.0004.200401T1800Z-200402T0200Z/ /O.NEW.KPUB.FW.A.0005.200402T1700Z-200403T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 235 PM MDT Tue Mar 31 2020 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... ...FIRE WEATHER WATCH IS CANCELLED FOR WEDNESDAY FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds, low relative humidity, and dry fuels which is in effect from Thursday morning through Thursday evening. The Fire Weather Watch for Wednesday has been cancelled. * Affected Area...Fire Weather Zone 224. * Winds...Southwest 20 to 30 mph with gusts of 35 to 45 mph. * Relative Humidity...As low as 15 percent. * Impacts...Conditions may be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ229-230-233-011245- /O.UPG.KPUB.FW.A.0004.200401T1800Z-200402T0200Z/ /O.NEW.KPUB.FW.W.0011.200401T1800Z-200402T0200Z/ /O.NEW.KPUB.FW.A.0005.200402T1700Z-200403T0200Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 235 PM MDT Tue Mar 31 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 229...230 AND 233... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 229...230 AND 233... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity, and dry fuels which is in effect from noon to 8 PM MDT Wednesday. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds and low relative humidity is in effect from Thursday morning through Thursday evening. * Affected Area...Fire Weather Zones 229...230 and 233. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...Conditions may be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ237-011245- /O.UPG.KPUB.FW.A.0004.200401T1800Z-200402T0200Z/ /O.NEW.KPUB.FW.W.0011.200401T1800Z-200402T0200Z/ Baca County Including Springfield and Eastern Comanche Grasslands- 235 PM MDT Tue Mar 31 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity, and dry fuels which is in effect from noon to 8 PM MDT Wednesday. * Affected Area...Fire Weather Zone 237. * Winds...South 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 11 percent. * Impacts...Conditions may be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
659 WWUS85 KPUB 011103 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 503 AM MDT Wed Apr 1 2020 ...A Red Flag Warning is in effect from Noon until 8 PM MDT Wednesday, for gusty winds, low humidity and dry fuels for fire weather zones 229, 230, 233 and 237 which includes Huerfano, Las Animas and Baca Counties... ...A Fire Weather Watch is in effect for late Thursday morning through Thursday evening for gusty winds, low humidity and dry fuels for fire weather zones 224, 229, 230, and 233, which includes the San Luis Valley, Huerfano and Las Animas Counties... COZ229-230-233-020315- /O.CON.KPUB.FW.W.0011.200401T1800Z-200402T0200Z/ /O.CON.KPUB.FW.A.0005.200402T1700Z-200403T0200Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 503 AM MDT Wed Apr 1 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 229...230 AND 233... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 229...230 AND 233... * Affected Area...Fire Weather Zones 229...230 and 233. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 10 percent. * Impacts...Conditions may be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ237-020200- /O.CON.KPUB.FW.W.0011.200401T1800Z-200402T0200Z/ Baca County Including Springfield and Eastern Comanche Grasslands- 503 AM MDT Wed Apr 1 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 237... * Affected Area...Fire Weather Zone 237. * Winds...Southwest 10 to 20 mph with gusts of 25 to 30 mph. * Relative Humidity...As low as 11 percent. * Impacts...Conditions may be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ224-020315- /O.CON.KPUB.FW.A.0005.200402T1700Z-200403T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 503 AM MDT Wed Apr 1 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... * Affected Area...Fire Weather Zone 224. * Winds...Southwest 20 to 30 mph with gusts of 35 to 45 mph. * Relative Humidity...As low as 15 percent. * Impacts...Conditions may be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
951 WWUS85 KPUB 012055 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 255 PM MDT Wed Apr 1 2020 ...A Red Flag Warning is in effect from Noon until 8 PM MDT Wednesday, for gusty winds, low humidity and dry fuels for fire weather zones 229, 230, 233 and 237 which includes Huerfano, Las Animas and Baca Counties... ...A Red Flag Warning is in effect for on Thursday from Noon until 8PM MDT, for gusty winds, low humidity and dry fuels for fire weather zones 222, 228, 229, 230 and 233, which Fremont County and the I-25 corridor from Pueblo to New Mexico... COZ224-012200- /O.CAN.KPUB.FW.A.0005.200402T1700Z-200403T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 255 PM MDT Wed Apr 1 2020 ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has cancelled the Fire Weather Watch. Relative humidity values will be above 15 percent across most of the San Luis Valley, but there will be isolated critical and widespread near critical fire weather conditions. Wind speeds will be very strong, with gusts up to 40 mph possible. $$ COZ229-230-233-021300- /O.UPG.KPUB.FW.A.0005.200402T1700Z-200403T0200Z/ /O.NEW.KPUB.FW.W.0012.200402T1800Z-200403T0200Z/ /O.CON.KPUB.FW.W.0011.000000T0000Z-200402T0200Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 255 PM MDT Wed Apr 1 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 229...230, AND 233... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR GUSTY WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 229...230 AND 233... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low humidity, and dry fuels, which is in effect from noon to 8 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 229...230 and 233. * Winds...West 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 12 percent. * Impacts...Conditions may be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ222-228-021300- /O.NEW.KPUB.FW.W.0012.200402T1800Z-200403T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- Pueblo County Including Pueblo- 255 PM MDT Wed Apr 1 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR GUSTY WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 222 AND 228... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low humidity, and dry fuels, which is in effect from noon to 8 PM MDT Thursday. * Affected Area...Fire Weather Zones 222 and 228. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 11 percent. * Impacts...Conditions may be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ237-020200- /O.CON.KPUB.FW.W.0011.000000T0000Z-200402T0200Z/ Baca County Including Springfield and Eastern Comanche Grasslands- 255 PM MDT Wed Apr 1 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONE 237... * Affected Area...Fire Weather Zone 237. * Winds...Southwest 10 to 15 mph with gusts up to 25 mph. * Relative Humidity...As low as 12 percent. * Impacts...Conditions may be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
454 WWUS85 KPUB 012121 CCA RFWPUB URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Pueblo CO 321 PM MDT Wed Apr 1 2020 ...A Red Flag Warning is in effect from Noon until 8 PM MDT Wednesday, for gusty winds, low humidity and dry fuels for fire weather zones 229, 230, 233 and 237 which includes Huerfano, Las Animas and Baca Counties... ...A Red Flag Warning is in effect for on Thursday from Noon until 8PM MDT, for gusty winds, low humidity and dry fuels for fire weather zones 222, 228, 229, 230 and 233, which includes Fremont County and the I-25 corridor from Pueblo to New Mexico... COZ224-012200- /O.CAN.KPUB.FW.A.0005.200402T1700Z-200403T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 321 PM MDT Wed Apr 1 2020 ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has cancelled the Fire Weather Watch. Relative humidity values will be above 15 percent across most of the San Luis Valley, but there will be isolated critical and widespread near critical fire weather conditions. Wind speeds will be very strong, with gusts up to 40 mph possible. $$ COZ229-230-233-021300- /O.UPG.KPUB.FW.A.0005.200402T1700Z-200403T0200Z/ /O.NEW.KPUB.FW.W.0012.200402T1800Z-200403T0200Z/ /O.CON.KPUB.FW.W.0011.000000T0000Z-200402T0200Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 321 PM MDT Wed Apr 1 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 229...230, AND 233... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR GUSTY WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 229...230 AND 233... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low humidity, and dry fuels, which is in effect from noon to 8 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 229...230 and 233. * Winds...West 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 12 percent. * Impacts...Conditions may be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ222-228-021300- /O.NEW.KPUB.FW.W.0012.200402T1800Z-200403T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- Pueblo County Including Pueblo- 321 PM MDT Wed Apr 1 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR GUSTY WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 222 AND 228... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low humidity, and dry fuels, which is in effect from noon to 8 PM MDT Thursday. * Affected Area...Fire Weather Zones 222 and 228. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 11 percent. * Impacts...Conditions may be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ237-020200- /O.CON.KPUB.FW.W.0011.000000T0000Z-200402T0200Z/ Baca County Including Springfield and Eastern Comanche Grasslands- 321 PM MDT Wed Apr 1 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONE 237... * Affected Area...Fire Weather Zone 237. * Winds...Southwest 10 to 15 mph with gusts up to 25 mph. * Relative Humidity...As low as 12 percent. * Impacts...Conditions may be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
715 WWUS85 KPUB 020213 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 813 PM MDT Wed Apr 1 2020 ...A Red Flag Warning which was in effect for fire weather zones 229, 230, 233 and 237 which includes Huerfano, Las Animas and Baca Counties has expired... ...A Red Flag Warning is in effect for on Thursday from Noon until 8PM MDT, for gusty winds, low humidity and dry fuels for fire weather zones 222, 228, 229, 230 and 233, which includes Fremont County and the I-25 corridor from Pueblo to New Mexico... COZ229-230-233-021815- /O.EXP.KPUB.FW.W.0011.000000T0000Z-200402T0200Z/ /O.CON.KPUB.FW.W.0012.200402T1800Z-200403T0200Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 813 PM MDT Wed Apr 1 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR FIRE WEATHER ZONES 229... 230 AND 233... ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 229...230 AND 233... * Affected Area...Fire Weather Zones 229...230 and 233. * Winds...West 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 12 percent. * Impacts...Conditions may be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ237-020315- /O.EXP.KPUB.FW.W.0011.000000T0000Z-200402T0200Z/ Baca County Including Springfield and Eastern Comanche Grasslands- 813 PM MDT Wed Apr 1 2020 ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONE 237... The Red Flag warning which was in effect for Baca county...fire weather zone 237...has expired. $$ COZ222-228-021815- /O.CON.KPUB.FW.W.0012.200402T1800Z-200403T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- Pueblo County Including Pueblo- 813 PM MDT Wed Apr 1 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR FIRE WEATHER ZONES 222 AND 228... * Affected Area...Fire Weather Zones 222 and 228. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 11 percent. * Impacts...Conditions may be favorable for the rapid ignition, growth and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 31, 11:31 AM MDT, 3 hours 4 minutes earlier.
Area forecast discussion, Mar 31, 11:31 AM MDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1131 AM MDT Tue Mar 31 2020 .SHORT TERM...(Today and tonight) Issued at 415 AM MDT Tue Mar 31 2020 Dry weather in place early this morning, as weak upper level ridging occurring across the region. A return to more zonal flow with limited mid level energy and moisture, will support continued dry weather today into tonight. In the near term, monitoring some patchy fog development over far east/southeast Colorado, near the Kansas border. Relaxed gradient with moisture pooling along weak surface trough and boundary has allowed some low level stratus and fog development overnight. Some locations just east of the border are reporting some lower vis in fog, mainly one half to one mile vis. While the higher moisture content air is situated just to the east, could see a little more fog development for locations along and east of an Eads to Springfield line over the next couple of hours. Patchy dense fog will be possible in this location and possibly last through the 7-9am time frame. A dense fog advisory not needed at this time, but will continue to closely monitor trends. Above normal temps in the 60s and 70s expected across the lower elevations today. Similar to the previous forecast, could be an hour or two of near critical fire weather conditions along parts of the I- 25 corridor and the southern border counties in Las Animas/Baca this afternoon. Winds still look to be too light, so fire weather highlights do not appear necessary at this time. .LONG TERM...(Wednesday through Monday) Issued at 415 AM MDT Tue Mar 31 2020 Wednesday-Thursday...Moderate westerly flow aloft across the region Wednesday becomes more southwest and increases Wednesday night and Thursday, ahead of a broad upper trough translating across the Intermountain West and Great Basin and into the Rockies. Models remain in good agreement with some embedded moisture within the westerly flow aloft to help develop a few showers across the ContDvd Wednesday afternoon, with dry downslope flow and mixing leading to low afternoon humidity levels and enhanced fire danger across southeast Colorado Wednesday afternoon. However, the strongest winds and potential for critical fire weather conditions look to remain across the San Luis Valley and southern portions of the plains, where current fire weather watch will remain in place for Wednesday afternoon and early evening. Models also remain consistent with a backdoor front pushing south and west across eastern Colorado Wednesday night and early Thursday morning, with the front stalling along or just south of the lower Arkansas River Valley Thursday afternoon. This could lead to the potential for critical fire weather conditions across the southern tier of the plains once again on Thursday, however, I am not totally sold on the stalling boundary placement, and will not issue any fire weather highlight for Thursday at this time. Further west, moisture and lift ahead of the the passing upper trough will lead to increasing coverage of showers spreading across the ContDvd, high mountain valleys and eastern mountains, especially Thursday afternoon. Warm air ahead of this system will keep snow levels at or above 9000 feet through early Thursday morning, with snow levels falling from west to east through late Thursday afternoon. At any rate, grids indicating 1 to 3 inches possible through the period, greatest amounts across the higher terrain of the central mountains. Well above seasonal temperatures expected on Wednesday, with highs in the upper 60s to lower 80s possible across the plains, with 50s and 60s across the higher terrain, save for 30s at the peaks. Thursday highs to be tricky across the plains and I kept the warmest temperatures south of the Highway 50 Corridor and coolest north. Thursday night-Friday night...Broad upper trough continues to translate across the Rockies Thursday night, sending a stronger front across the plains. Best moisture and lift associated with the passing system look to remain across the northern and central mountains into the Pikes Peak region and northern plains Thursday night, and could see another 1 to 3 inches of snow across the central mts and into the Pikes Peak region. Breezy northerly winds behind the passing front Thursday night becomes more east to southeast on Friday, leading to a few possible showers over and near the eastern mountains Friday afternoon and early evening. Otherwise, Friday looks to be the coolest day of the next week, with highs mainly in the 40s and 50s across the plains, 30s and 40s across the higher terrain, save for 20s and 30s at the peaks. Saturday-Monday...Warmer and drier west to southwest flow progged across the region for the weekend into early next week. A few minor embedded waves to bring chances of precipitation across the ContDvd Saturday afternoon and night, and again Monday, with temperatures expected to be at or above seasonal levels through the period. There could also be some fire weather concerns across the lower elevations through the period. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1124 AM MDT Tue Mar 31 2020 VFR conditions are expected the next 24 hrs at KCOS, KPUB and KALS. KPUB is expected to continue seeing gusty west to southwest winds thru the afternoon, but the winds will decrease in the evening. KALS could see gusty southwest winds this afternoon, and so could KCOS as times. Later tonight, high level clouds are expected to increase across the area. && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday afternoon through Wednesday evening for COZ224-229-230-233-237. && SHORT TERM...RODRIGUEZ LONG TERM...MW AVIATION...28
Hazardous weather outlook, Mar 31, 4:45 AM MDT, 9 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 445 AM MDT Tue Mar 31 2020 COZ058>089-093>099-011045- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 445 AM MDT Tue Mar 31 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight There is the potential for critical fire weather conditions for isolated areas across the eastern plains this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Critical fire weather conditions will be possible Wednesday afternoon across the San Luis Valley and southern portions of the southeast plains. Scattered snow showers return to the central mountains Wednesday into Thursday, and across the Pikes Peak region and eastern mountains Thursday afternoon through Friday afternoon. Any snow accumulations are expected to be light at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. RODRIGUEZ/23
In the hours before
Local storm report, Mar 31, 9:33 AM MDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
933 AM MDT TUE MAR 31 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 AM SNOW 2 NE LEADVILLE 39.27N 106.27W
03/31/2020 M1.3 INCH LAKE CO TRAINED SPOTTER
LIQUID EQUIVALENT 0.09.
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 2:35 PM MDT | Fire Weather Watch | PUB | Alamosa, Conejos, Costilla, Huerfano, Las Animas, Rio Grande and 1 more | 24 hr |
Nearby
Red Flag Warnings in Colorado, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.